Thunderstorm Wind, Glynn
- When
- June 28, 3:45 PM EST
- Where
- Glynn County, Everett
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.400, -81.650
Trees blown down and power poles snapped off over a half mile wide area.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 1:00 PM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT SAT JUN 28 2003 CURRENT...SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE AS AFTERNOON HEATING KICKS IN AND MOISTURE SURGES NORTHWARD FROM THE TROPICS. EXPECT THIS TREND TO CONTINUE INTO THE OVERNIGHT HOURS AS VORT MAX ASSOCIATED WITH TROPICAL MOISTURE MOVES NORTH THROUGH THE CWA. FORECAST GETS TRICKIER ON SUNDAY AS MODELS BEGIN TO DIVERGE. ETA HAS RELATIVELY NARROW MOISTURE AXIS WHICH IT MOVES INTO SOUTHERN GEORGIA FOR SUNDAY WITH SLIGHTLY LESS MOISTURE OVER NORTH FLORIDA. GFS KEEPS BROAD AREA OF DEEPEST MOISTURE ACROSS ENTIRE CWA. AM WARY OF GFS HANDLE OF TROPICAL SYSTEM SO AM LEANING TOWARDS ETA. WITH THIS IN MIND BELIEVE HIGHEST POPS TO BE OVER GEORGIA EARLY WITH SEA BREEZE CONVECTION SETTING UP IN AFTN ALONG EAST COAST. BEYOND SUNDAY...FORECAST DEPENDS ON FUTURE EVOLUTION OF TROPICAL BLOB OVER YUCATAN. ETA TAKES THE SYSTEM SLOWLY TOWARDS TEXAS BY MONDAY...CANADIAN TAKES STRONGER LOW INTO LOUISIANA SUNDAY NIGHT... AND NOT TO BE OUTDONE...THE GFS DOES BOTH WITH ONE PIECE OF ENERGY MOVING INTO LOUISIANA TOMORROW NIGHT AND ANOTHER PIECE INTO TEXAS BY MONDAY NIGHT. NOGAPS APPEARS TO SUPPORT THE CANADIAN BUT NOT NEARLY AS STRONG. 12Z UKMET LENDS CREDENCE TO THE ETA. FOR FORECAST...WILL LEAN TOWARDS SLOWER FURTHER WEST SOLUTION. THIS SHOULD KEEP BULK OF MOISTURE AND FORCING TO THE WEST LEAVING THE SEABREEZE AS THE MAIN CONVECTIVE TRIGGER EARLY IN THE WEEK. GENERALLY WEST OR SOUTHWEST FLOW WILL FAVOR EAST COAST AREAS SO WILL HAVE HIGHEST POPS THERE. LATER IN THE WEEK REMNANT TROPICAL MOISTURE MAY MOVE BACK INTO AREA ALONG A FRONTAL BOUNDARY KEEPING CHANCE POPS IN THE FORECAST. MARINE...TROPICAL SYSTEM SHOULD REMAIN FAR ENOUGH WEST NOT TO HAVE SIGNIFICANT IMPACT ON COASTAL WATERS. NO HEADLINES PLANNED. FIRE WX...NO CONCERNS. FCSTID = 25 AMG 71 86 71 90 / 60 60 20 40 SSI 74 84 75 88 / 60 60 20 40 JAX 72 87 72 90 / 60 60 30 40 SGJ 74 87 75 88 / 50 60 30 40 GNV 71 89 71 91 / 60 50 30 30 OCF 72 90 72 90 / 50 50 30 30 .JAX... FL...NONE. GA...NONE. CAMP/ZAPPE
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-282300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... INCREASING MOISTURE ACROSS THE AREA WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND CONTINUING INTO TONIGHT. WHILE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS... GUSTY WINDS...DANGEROUS LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...SHOWERS AND THUNDERSTORMS WILL BE MORE NUMEROUS ON SUNDAY. RAINFALL COULD BECOME HEAVY AT TIMES ON SUNDAY CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. IN ADDITION...DESPITE THE DRYING TREND EXPERIENCED OVER THE PAST WEEK...SOME AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD STAGE WITH ADDITIONAL RAINFALL THIS WEEKEND. PLEASE REFER TO RIVER STATEMENTS FROM THIS OFFICE FOR THE LATEST INFORMATION THROUGH THE WEEKEND. CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS WILL BE NEAR OR ABOVE SEASONAL NORMALS THROUGHOUT THE WEEK. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
FLZ024-025-GAZ166-281900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 216 PM EDT SAT JUN 28 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN SECTIONS OF NASSAU AND CAMDEN COUNTIES VALID UNTIL 300 PM EDT... AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF AMELIA CITY...OR ABOUT 9 MILES EAST OF JACKSONVILLE INTERNATIONAL...MOVING NORTH AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND AMELIA CITY...YULEE...ST. MARYS...FERNANDINA BEACH...DUNGENESS...KINGS BAY BASE...CUMBERLAND ISLAND AND HARRIETTS BLUFF THROUGH 300 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. ZAPPE
GAZ135-281930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT SAT JUN 28 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY VALID UNTIL 330 PM EDT... AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES SOUTH OF BAXLEY...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAXLEY AND SURRENCY THROUGH 330 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. ZAPPE
GAZ154-165-166-281930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 253 PM EDT SAT JUN 28 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN RE-ISSUED FOR EASTERN CAMDEN COUNTY VALID UNTIL 330 PM EDT... AT 253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF KINGS BAY BASE...OR ABOUT 4 MILES NORTHWEST OF ST. MARYS...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGSLAND...KINGS BAY BASE...DUNGENESS...CUMBERLAND ISLAND...HARRIETTS BLUFF...HIGH POINT...DOVER BLUFF AND JEKYLL ISLAND THROUGH 330 PM EDT. GUSTY WINDS OF 45 TO 55 MPH...HEAVY DOWNPOURS AND FREQUENT LIGHTNING CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. ZAPPE
FLZ024-GAZ164-281945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT SAT JUN 28 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CHARLTON COUNTY VALID UNTIL 345 PM EDT... AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF ST. GEORGE...OR ABOUT 18 MILES SOUTHWEST OF CALLAHAN...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE... HOMELAND AND FOLKSTON THROUGH 345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. ZAPPE
FLZ024-282000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 314 PM EDT SAT JUN 28 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY VALID UNTIL 400 PM EDT... AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF HILLIARD...OR ABOUT 5 MILES NORTH OF CALLAHAN...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HILLIARD THROUGH 400 PM EDT. GUSTY WINDS OF 45 TO 55 MPH...HEAVY DOWNPOURS AND EXCESSIVE LIGHTNING CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. ZAPPE
GAZ153-154-165-166-282030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 PM EDT SAT JUN 28 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY VALID UNTIL 430 PM... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER DOVER BLUFF...OR ABOUT 8 MILES WEST OF JEKYLL ISLAND...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOVER BLUFF...BRUNSWICK...ST. SIMONS... GLYNN HAVEN...COUNTRY CLUB ESTATES...DOCK JUNCTION...THALMANN AND LITTLE ST. SIMONS ISLAND THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
The Jacksonville radar (KJAX), 102 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees blown down and power poles snapped off over a half mile wide area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361138.